Tuesday, January 27, 2009

Lupron Migraine

Ouch! I feel crappy. Full out migraine with visuals. I used to have a chronic migraine problem, but I got it pretty much under control a few years ago. My secret? High doses of magnesium. I take 2500 mg of magnesium a day. My migraines are mostly atypical, no visual aura, pain mostly in the face. Cheeks, behind the eyes, forehead. In fact they were misdiagnosed as sinus headaches for many years. A few years ago I had my first "classic" migraine. They are so freaking weird! I've had them occasionally since then, but the aura always freaks me out. It's as if flashes have gone off in my face and the light spots are screwing with my field of vision. It usually takes me a few minutes to figure out what's going on, as the aura comes before the pain. I've had some spots on my retina in the past (probably from being a preemie) that could cause similar symptoms, so my initial reaction is, "Oh, shit! I've got to go to the opthalmologist!" But this comes on quickly, and very soon I'm having trouble seeing the computer screen or whatever, and realize the pain will hit soon.

I got one when I was on BCPs (yaz) one cycle to try to quiet my cysty ovaries, so I'm assuming it's the 1upron.

Some questions for 1upron and FET vets, when do I bleed? I've been shooting up 1upron for 7 days now. Not a spot. I had a fluffy 14mm lining on day 21 when I started 1upron, so I know I have to shed it to build a new one with estrace. Does a 1upron bleed feel like a regular period?

Am I the only geek who taps out the days of the week on her abdomen to figure out which side to inject?

15 comments:

Valerie said...

I feel you on the Lupron migraines. I had them too. I can not for the life of me remember when I started to bleed on the lupron sorry.

ICLW

Mo and Will said...

Ugh. sorry to hear about the migraine. hope you can take some good drugs.

as for lupron periods, mine always comes a few days late when i'm taking lupron. like cd 31 (usually am every 28 days). doesn't seem all that different in terms of flow, but i believe i've heard others report heavier than usual.

mo

Shinejil said...

Any hormonal stuff seems to make my head want to explode, either through migraines or brainfog.

I hope the headaches end with the mysterious bleed...

battynurse said...

Ugg. I hate headaches and especially migraines. I hope yours gets better soon. I've only done Lupron once and my period was a bit late but I still had it even on the Lupron.

Michelle said...

Sorry to here about the migraines. Ugh they are the worst! Hope they go away soon.

Cassandra said...

You are not the only geek. Sometimes I tap out the days of the week, but usually it's easier to associate the date with a side (such as even is left).

Hope the migraines stop!

I Believe in Miracles said...

That 7 day a week is an awesome idea! I can't remember about the bleed. It might have been strange because I was coming off the IVF cycle though. I can try to look it up if you want and see if I can figure it out.

the misfit said...

Mmm, no idea there - I took lupron only for endo, and I was told it could cause fetal deformities, so I need to use bc if I was having sex (no). It also usually causes people to miss at least some periods (helpful for the endo). So now I've started reading about people taking lupron as part of a fertility treatment regimen - threw me for a loop. And I never got migraines - I had hot flashes the entire time I was on it (three months) and insane psychotic fits right after I started it and at the end as it was wearing off, but no migraines. So, apparently, it can be prescribed for totally different uses, have nearly opposite effects, and come with different side effects. Weird.

Kristin said...

Migraines are a real biotch. I get weather induced migraines and mine are worse during pregnancy...ugh. I am sorry you have a lupron migraine going on.

angrycanrn said...

Perhaps you are having sympathetic headaches for me?

Tee hee. Just kidding. I never had a problem with lupron, but I think I was just lucky.

Hope you feel better soon. I think you can say the ends probably justify the means?

Billy said...

Sorry to hear of your migraines.
Hope you feel better soon.

princessoftides said...

Ouch! Does it at least give you an excuse to drink real (un-diet) Coke? :) Feel better soon....

debbie said...

Sorry to hear about the migraine. I did not use Lupron for my IVF ... I was on another protocol... so cannot comment on your question. Hope the migraine is only a one-time incident.

Pepper said...

I did the long Lupron IVF protocol last summer so I was on BCPs for several weeks (18 days?) and then started Lupron about five days before stopping BCPs. My "period" didn't start until about five days after stopping the BCPs (they told me two or three) and even then it was very, very light. Just spotting. Of course, the BCPs had prevented much a lining from developing anyway and I'm sure that had a lot to do with it.

BTW, I've heard that lots and lots and LOTS of water help with Lupron symptoms.

Hang in there!

Sara said...

Hey there, I hopped over from LFCA. I'm just at the beginning of IF treatments, so I haven't taken Lupron but I DO get migraines, with delightful auras too. I have taken magnesium for them, but only 1200 mg. I don't know how your bowels can handle 2500, but I'm so glad it works for you! I'm thinking of titrating up and seeing if I can handle it.

I've also found Co-Q10 to help, and Riboflavin. (In similarly outrageously high dosages.)